MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS PHYT SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS PHYT SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8298671
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer reported obtaining a non-reproducible, lower than expected phenytoin (phyt) result from a single patient sample using vitros phyt slide lot 2627-0190-6032 processed on a vitros xt 7600 integrated system.The definitive cause for the event could not be determined historical vitros phyt quality control results using non-vitros and vitros quality controls and a vitros phyt within-run precision test indicated vitros phyt slide lot 2627-0190-6032 was performing as intended and did not likely contribute to the event.In addition, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with vitros phyt slide lot 2627-0190-6032.A vitros crbm within-run precision test, used to assess instrument performance, was acceptable, indicating the vitros xt7600 integrated system was performing as intended and did not likely contribute to the event.Finally, the affected sample was not centrifuged according to the collection device manufacture's recommendations, therefore, improper pre-analytical sample handling cannot be ruled out as a contributing factor.It is likely cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, lower than expected phenytoin (phyt) result from a single patient sample using vitros phyt slide lot 2627-0190-6032 processed on a vitros xt 7600 integrated system.Patient sample vitros phyt result of 76.13 umol/l vs.The expected vitros phyt result of 143.17 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, lower than expected phyt result was reported outside of the laboratory; however, no treatment was given, changed, or withheld based on the reported result.A corrected report was issued to the physician and there was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS PHYT SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21264581
Report Number1319809-2025-00008
Device Sequence Number9412592
Product Code DIP
UDI-Device Identifier10758750004690
UDI-Public(01)10758750004690(17)250201(11)240909(10)262701906032
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Catalogue Number8298671
Device Lot Number2627-0190-6032
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Initial Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown